MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G53006
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an unknown endoscopic procedure, the physician used two (2) cook captura mini biopsy forceps w/o spike.It was reported that two forceps broke during procedures.There was no reportable information at that time.The device was returned on 21jun2024 for evaluation.The quality engineering initial assessment stated that the device returned with the cups opened and would not close when handle was manipulated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in two open pouches from the lot number provided in the report.The labels match the products returned.Our laboratory evaluation of the product said to be involved confirmed the report.Both devices were returned with no sign of damage to the handles or catheters, however the cups were in the open position on both devices.When the handle was manipulated, the cups would not close and were stuck open.Under magnification it was noted that the cups were damaged and would not close fully.The devices were returned to the supplier for further evaluation and the following was provided, "both returned devices were visually evaluated and no visible signs of damage were noted in the jaw assembly, coil cable, pebax coating, or handle components of either device.The devices were evaluated for functionality in the u-bend configuration, and failed to actuate when manipulated with the handle.The spools on each device fully bottomed out against the thumb loop, indicating a breakage in the inner jaw/control wire assembly/ the jaws could be manually opened and closed using thumb and index finger at the distal tip, but jaws could not be actuated with the handle.Due to the non-functioning state of both devices, the solder joint was first to be evaluated.Each device was cut several inches from the distal tip using side cutters.The coil cable was then carefully cut using a dremel tool fitted with a 409 cutoff wheel.After removing a segment of cable from each device, it was discovered that the breakage occurred at the ija-to-control wire solder joint in both devices.The cause of this breakage was due to excessive link wire material being removed during the solder joint greenwheeling process.It is noted in the procedure that the operator should be careful not to greenwheel the link wires; this was determined to be the root cause of the nonconformances." the device history records were reviewed and were manufactured march 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned devices confirmed the report.The supplier provided the following, "the complaint was confirmed.A review of the device history record did not reveal any anomalies.There were no signs of damage noted during the visual evaluation of the devices.During the functional evaluation it was noted that the devices could not be actuated with the handle.Further evaluation found that excessive link material was removed during the solder joint greenwheeling process.The customers complaint of the devices being 'broke' was confirmed.Root cause was determined to be human error.Awareness training will be performed with the operators." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA MINI BIOPSY FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19749804
Report Number1037905-2024-00388
Device Sequence Number6532823
Product Code PTS
UDI-Device Identifier00827002530065
UDI-Public(01)00827002530065(17)270424(10)W4831535
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53006
Device Catalogue NumberDBF-1.8-160-S
Device Lot NumberW4831535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL
Patient SexUnknown